MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS? RETRIEVAL BASKET; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION SPYGLASS? RETRIEVAL BASKET; DISLODGER, STONE, BILIARY
Model Number M00546550
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Open or Close (2921)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block g2: fda report number mw5155889 block h6: imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf patient code e2008 captures the reportable event of basket remained inside the patient's bile duct after original procedure.Imdrf impact code f2202 captures the event of repeat ercp to remove the basket from the bile duct.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass retrieval basket was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, two autolith electrohydraulic lithotripsy (ehl) probes were used to attempt to crush a stone approximately 4-5 cm in size but was unsuccessful.A spyglass retrieval basket was then used; however, the basket was unable to crush the stone and became embedded in the basket.Multiple attempts were made with different devices to remove the stone but failed.The procedure was aborted due to concern for bile duct injury and length of procedure time.The basket wire was cut at the patient's mouth and the basket with the stone remained inside the duct.The patient was hospitalized and scheduled for another procedure to remove the stone and basket.On (b)(6) 2024, the patient was sent for another ercp.Spy and ehl were used to remove the basket and stone from the bile duct without complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Note: this report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with capa-8580, which focused on identifying and remediating incomplete coding of events.Block h2 block h6 has been corrected.Block g2: fda report number mw5155889.Block h6: imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf patient code e2008 captures the reportable event of basket remained inside the patient's bile duct after original procedure.Imdrf impact code f2202 captures the event of repeat ercp to remove the basket from the bile duct.Imdrf device code a150207 captures the event of device difficult to remove.Block h11: the complaint device was not returned; therefore, product analysis could not be performed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A risk review was completed and confirmed that the events of basket failure to release stone, unretrieved device fragments (udf), cancelled/rescheduled-post sedation unknown, hospitalization or prolonged hospitalization, endoscopic procedure, additional device required were defined in the risk documentation and are documented according to the prr.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the information provided, the most probable cause of the reported issues "basket failure to release stone" and "device difficult to remove" cannot be established due to lack of evidence.The product was not returned for analysis to identify any defect with the device.Additionally, without proper evaluation of the device, it remains unknown the most probable causes that contributed to the events.Also, for the events cancelled/rescheduled - post sedation/sedation unknown, hospitalization or prolonged hospitalization, endoscopic procedure and additional device required, they happened during the procedure, and the most probable cause of those reported issues cannot be established due to lack of evidence.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
SPYGLASS? RETRIEVAL BASKET
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key19834466
Report Number3005099803-2024-03506
Device Sequence Number15423241
Product Code LQR
UDI-Device Identifier08714729965886
UDI-Public08714729965886
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberM00546550
Device Catalogue NumberM00546550
Device Lot Number0033117638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date04/21/2026
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age30 YR
Patient SexFemale
Patient Weight80 KG
Patient EthnicityHispanic
Patient RaceWhite